Aa
A
A
Close
Avatar universal
tinnitis and migraines
Do tinnitis and migraines often go together? Would hydrochlorothiazide be causing my ringing ears? I suffer with migraines with PMS and if I eat something with MSG.
Cancel
2 Answers
Page 1 of 1
Avatar universal
Hi,
How are you? Tinnitus or ringing of the ears is caused by problems within the ear or brain. This can also be related to temporal headache which originates from the temporal bone located above the ear in the skull. Temporal headache tinnitus is usually associated with stress, continued sleeplessness, temporomandibular disorder and even certain medications such as antibiotics, amino glycosides, Erythromycin, Vancomycin, chemotherapy agents, loop diuretics and quinine. To prevent migraine from recurring, it its important that you avoid your triggers. Take care and best regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
620923 tn?1452919248
A quick FYI- if u r taking NSAIDS for the migraines they could be the cause of ur tinnitus......
**************************************************************************************************
What Causes Tinnitus? Most tinnitus comes from damage to the inner ear, specfically the cochlea (the snail like thing on the right). Tinnitus can also arise from damage to the nerve between the ear and brain (8th nerve, labelled 6, auditory nerve), much more rarely from injury to the brainstem (Lanska et al, 1987), and extremely rarely, to the brain itself. There are specific causes. Ear wax can rarely cause tinnitus. Other causes include middle ear infection or fluid, Meniere's disease, microvascular compression syndrome, and tumors of the 8th nerve. Patients with Meniere's disease often describe a low pitched tinnitus resembling a hiss or a roar. Pulsatile tinnitus (tinnitus that beats with your pulse) can be caused by aneurysms, increased pressure in the head (hydrocephalus), and hardening of the arteries. Anything that increases blood flow or turbulence such as hyperthyroidism, low blood viscosity (e.g. anemia), or tortuous blood vessels may cause pulstitle tinnitus. Vitamin B12 deficiency is common in tinnitus patients.

Loud noise is the leading cause of damage to the inner ear. Most patients with noise trauma describe a whistling tinnitus (Nicholas-Puel et al,. 2002) Advancing age may also be accompanied by inner ear damage and tinnitus. Many medications also can cause tinnitus (see list below). Generally this is thought to arise from their effect on the cochlea (inner ear).

Drugs that commonly cause or increase tinnitus

NSAIDS (motrin, naproxen, relafen, etc)
aspirin and other salicylates
Lasix and other "loop" diuretics
"mycin" antibiotics
quinine and related drugs
Chemotherapy such as cis-platin
Rarely, some of the SSRI antidepressants
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources